Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 4, 2022, 6:13 PM EDT for Brooks County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 4, 2022, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 50
County Brooks County, GA
The radar
The Moody AFB radar (KVAX), 46 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978
WWUS82 KTAE 042213
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
613 PM EDT Thu Aug 4 2022
GAZ146-147-159-160-042245-
Brooks GA-Lowndes GA-Colquitt GA-Cook GA-
613 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern Cook,
northwestern Lowndes, northern Brooks and southeastern Colquitt
Counties through 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hahira, or 9 miles northwest of Valdosta, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valdosta, Hahira, Morven, Berlin, Cecil, Barney, I-75 At Exit 29 and
I-75 At Exit 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8327 3077 8340 3083 8348 3091 8358
3099 8373 3110 8364 3104 8350 3111 8343
TIME...MOT...LOC 2213Z 123DEG 10KT 3096 8341
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
HanerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:08 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 4, 4:08 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 408 PM EDT Thu Aug 4 2022 .NEAR TERM [Through Friday]... Showers and thunderstorms have picked up this afternoon, primarily across northern FL. Mesoanalyst shows the DCAPE gradient over SW GA and the Big Bend of about 700 to 1100 J/kg, with slightly lower amounts being observed east of the gradient. PWATs over the CWA are estimated around 1.70 to 2.0 inches, while shear is very low. A few strong storms could be possible, but should remain below criteria. Heavy rain and gusty winds will be the primary threats for this afternoon and into the early evening. Then tonight, skies clear, with overnight lows falling into the low to mid 70s. Tomorrow the forecast is on repeat, we'll see fair weather cumulus develop in the morning. Showers and storms should start off along the coast before spreading inland along the various sea breezes and outflow boundaries. High temps will be in the low to mid 90s. .SHORT TERM [Friday Night Through Saturday Night]... Throughout the short term we'll have ridging sliding off to the west as an approaching easterly wave moves in from the east. We'll have enhanced rain chances offshore and along the Gulf Coast. Otherwise, expect highs generally in the low to mid 90s with overnight lows generally in the low to mid 70s. .LONG TERM [Sunday Through Thursday]... As the aforementioned easterly wave makes its way across our Gulf waters Sunday through Tuesday we can expect enhanced rain chances across the region as we'll be placed on the eastern side of the wave, which is collocated with upper level support for rising motion. After Tuesday rain chances decrease a little and we're yet again placed on the southerly flow side of the next ridge, thus inducing the routine summertime pattern. Expect daytime highs to generally be in the low 90s with overnight lows in the mid 70s. && .AVIATION... [Through 18Z Friday] Fair weather cumulus can be observed across much of the region, with a few showers and thunderstorms developing along the seabreeze. VFR conditions are expected to prevail outside of showers and thunderstorms which may reduce ceilings and visibility briefly. Precip chances decrease around sunset and with dry conditions expected for the overnight. && .MARINE... Showers and thunderstorms are expected each day across the marine area with chances increasing for the weekend into next week as an upper level disturbances moves from the Atlantic into the Gulf of Mexico. Winds will mainly be east to southeast with winds of 5-10kts increasing to 10-15kts on Sunday. Similarly, seas of 1-2 feet will increase to 2-3 feet late in the weekend into early next week. && .FIRE WEATHER... The main fire weather concern will areas of low dispersion today and tomorrow. Daily showers and thunderstorms will be possible, otherwise dry, although humid conditions, are expected. && .HYDROLOGY... No areal or river flooding is expected for the next 7 days. However, thunderstorms will be capable of producing locally heavy downpours which can lead to short-lived drainage issues. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 74 93 73 / 10 40 20 50 30 Panama City 75 91 76 91 76 / 10 50 20 60 30 Dothan 72 93 73 92 73 / 10 40 10 50 30 Albany 74 94 74 93 73 / 10 30 10 40 20 Valdosta 73 94 73 93 73 / 20 40 10 40 20 Cross City 73 94 73 93 73 / 30 50 30 60 30 Apalachicola 77 89 77 89 77 / 10 50 40 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...KR SHORT TERM...Oliver LONG TERM...Oliver AVIATION...KR MARINE...Oliver FIRE WEATHER...KR HYDROLOGY...Oliver
In the hours before
Special weather statement, Aug 4, 4:38 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
438 PM EDT Thu Aug 4 2022
GAZ143>145-156-042115-
Miller GA-Decatur GA-Baker GA-Mitchell GA-
438 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of northeastern
Decatur, southeastern Miller, southwestern Mitchell and southwestern
Baker Counties through 515 PM EDT...
At 437 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of West Bainbridge, or 10 miles northeast of
Bainbridge, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vada, Boykin, Ausmac, Babcock, Eldorendo, Decatur Co A/P, Steinham
Store and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8436 3108 8438 3101 8438 3094 8465
3113 8474 3120 8441
TIME...MOT...LOC 2037Z 146DEG 9KT 3104 8447
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Aug 4, 5:17 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
517 PM EDT Thu Aug 4 2022
GAZ148-160-161-042145-
Berrien GA-Lanier GA-Lowndes GA-
517 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of south central
Berrien, central Lanier and northeastern Lowndes Counties through 545
PM EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayday, or 11 miles north of Statenville, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Valdosta, Ray City, Moody Air Force Base, Naylor,
Greenwood, Barretts, New Lois, Hansell, Valdosta Regional Airport and
Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3080 8312 3079 8313
3076 8314 3076 8330 3110 8327 3103 8297
3087 8297
TIME...MOT...LOC 2117Z 098DEG 13KT 3087 8304
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Aug 4, 5:28 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
528 PM EDT Thu Aug 4 2022
GAZ123-142-144-042200-
Baker GA-Calhoun GA-Early GA-
528 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of northwestern Baker,
southeastern Calhoun and east central Early Counties in southwestern
Georgia through 600 PM EDT...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Leary, or 11 miles west of Newton. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leary, Douglasville, Iveys Mill, Milford, Crestview, Bermuda, Elmodel
Wma, Bethany, Holt, Patmos and Rowena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3155 8445 3146 8442 3144 8443 3144 8441
3136 8438 3127 8458 3140 8475 3155 8446
TIME...MOT...LOC 2128Z 148DEG 4KT 3137 8452
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Aug 4, 5:37 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
537 PM EDT Thu Aug 4 2022
GAZ148-160-161-042215-
Berrien GA-Lanier GA-Lowndes GA-
537 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southeastern
Berrien, Lanier and northeastern Lowndes Counties through 615 PM
EDT...
At 537 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lakeland, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Valdosta, Nashville, Ray City, Moody Air Force Base,
Remerton, Meigs, Naylor, Courthouse, Berrien Co A/P, Barretts,
Hansell, Allenville, Weber, Stockton and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 8302 3085 8309 3080 8310 3079 8313
3084 8332 3132 8321 3125 8304 3118 8305
3118 8297 3108 8297
TIME...MOT...LOC 2137Z 111DEG 12KT 3116 8306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Aug 4, 6:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
611 PM EDT Thu Aug 4 2022
GAZ160-042245-
Lowndes GA-
611 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern Lowndes
County through 645 PM EDT...
At 611 PM EDT, Doppler radar was tracking a strong thunderstorm near
I-75 At Exit 16, or near Lake Park, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher, Clyattville,
I-75 At Exit 11, Valdosta Regional Airport, Kinderlou and I-75 At
Exit 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3064 8325 3071 8344 3084 8336 3084 8335
3086 8335 3087 8334 3079 8315
TIME...MOT...LOC 2211Z 123DEG 10KT 3076 8329
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Aug 4, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
613 PM EDT Thu Aug 4 2022
GAZ146-147-159-160-042245-
Brooks GA-Lowndes GA-Colquitt GA-Cook GA-
613 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern Cook,
northwestern Lowndes, northern Brooks and southeastern Colquitt
Counties through 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hahira, or 9 miles northwest of Valdosta, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valdosta, Hahira, Morven, Berlin, Cecil, Barney, I-75 At Exit 29 and
I-75 At Exit 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8327 3077 8340 3083 8348 3091 8358
3099 8373 3110 8364 3104 8350 3111 8343
TIME...MOT...LOC 2213Z 123DEG 10KT 3096 8341
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:28 PM EDT | Special Weather Statement | TAE | Dixie | 32 min |
| Aug 4, 4:08 PM EDT | Special Weather Statement | TAE | Washington | 37 min |
| Aug 4, 7:30 PM EDT | Special Weather Statement | TAE | Madison | 45 min |
| Aug 4, 3:22 PM EDT | Special Weather Statement | TAE | Seminole | 23 min |
| Aug 4, 3:46 PM EDT | Special Weather Statement | TAE | Seminole | 29 min |
| Aug 4, 3:59 PM EDT | Special Weather Statement | TAE | Berrien | 31 min |
| Aug 4, 4:10 PM EDT | Special Weather Statement | TAE | Decatur | 35 min |
| Aug 4, 4:30 PM EDT | Special Weather Statement | TAE | Irwin | 30 min |
| Aug 4, 4:38 PM EDT | Special Weather Statement | TAE | Miller | 37 min |
| Aug 4, 5:17 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 28 min |
| Aug 4, 5:28 PM EDT | Special Weather Statement | TAE | Calhoun | 32 min |
| Aug 4, 5:37 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 38 min |
| Aug 4, 6:11 PM EDT | Special Weather Statement | TAE | Lowndes | 34 min |
| Aug 4, 6:42 PM EDT | Special Weather Statement | TAE | Brooks | 33 min |
| Aug 4, 6:44 PM EDT | Special Weather Statement | TAE | Lowndes | 31 min |
| Aug 4, 6:53 PM EDT | Areal Flood Advisory | TAE | Brooks | 3 hr |
| Aug 4, 7:11 PM EDT | Special Weather Statement | TAE | Brooks | 34 min |
| Aug 4, 7:20 PM EDT | Special Weather Statement | TAE | Mitchell | 25 min |
| Aug 4, 7:27 PM EDT | Special Weather Statement | TAE | Brooks | 33 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.